March 16, 2009
Visit the Forums
"Hot Topics" Library
Change/Update Subscription

LIVING WITH HIV

 How Can I Get My HIV-Positive Son Dating Again?
My heterosexual 24-year-old son despairs of ever having love in his life. For more than four years he has been afraid to have sex. His life has become so stressful for him that he is unmotivated in school. His friends don't know he's positive and he feels isolated. I really fear for him because of his feelings of hopelessness. Do you know of some way I can help him find love and not feel so alone?

Also Worth Noting: The Buzz: Follow TheBody.Com on Twitter
Why wait for our weekly mailing when you can receive all of our HIV/AIDS news and headlines as we post them? TheBody.com is now on Twitter! This free service provides an easy way to stay up to date with the latest HIV/AIDS news. Join at twitter.com and visit our page. Click "follow" to receive all of our news and headlines as we post them! You can even receive headlines as text messages on your cell phone!
HIV TREATMENT & SIDE EFFECTS

 Dealing With Depression While on Atripla
I have been on Atripla (efavirenz/tenofovir/FTC) since December 2008 and it's working fine -- my viral load is below 40 and my CD4 count is 400. However, I have been a little depressed. I was taking Xanax (alprazolam) for my depression, but I was told Paxil (paroxetine hydrochloride) has the fewest interactions with other drugs. Some of my friends take Lexapro (escitalopram oxalate). What do you recommend?


 Mental Health Effects of a Truvada + Isentress Combination?
I was diagnosed with HIV seven years ago. I've been taking my first regimen -- Truvada (tenofovir/FTC) and Isentress (raltegravir) -- for about four months now. My doctor warned me there have been no long-term studies on Isentress' effects, but I agreed to try it anyway. I seem to be experiencing wild mood swings and intense anger -- an amplification of emotional issues I've always dealt with. Are there any new findings on Isentress and emotional or mental health?


 Should I Worry About Atripla's Side Effects?
After nearly eight years of being HIV positive, I'm starting on HIV medications tonight. I am scared shitless. My doctor says that I will not experience nausea with Atripla (efavirenz/tenofovir/FTC) and can take it with food or even with a glass of milk. However, I also read the pharmacy's note with my prescription. It says, "Nausea is a very common complaint"; it also says, "Do not take with food because this drug can become more potent." Please help!

Also Worth Noting: Visual AIDS

Image from the January 2009 Visual AIDS Web Gallery
"Presence Absence," 2005; Hermes Payrhuber

Visit the March 2009 Visual AIDS Web Gallery to view our latest collection of art by HIV-positive artists! This month's gallery, entitled "Liminal:Subliminal:
Sublime," is curated by Bernard Leibov.
HIV & FACIAL/BODY FAT

 Bad Reaction to Bio-Alcamid
About a year and a half ago I had Bio-Alcamid (poly-alkyl-imide) treatments for my sunken cheeks. After a few months I noticed some swelling and darkness under my right eye. My doctor said I might be allergic to the Bio-Alcamid. We hoped the reaction would go away on its own, but it hasn't yet. What can I do?


 Can I Go Back to Sculptra After Using Bio-Alcamid?
I've had facial wasting treatments with Sculptra (poly-L-lactic acid, New-Fill) and Bio-Alcamid (poly-alkyl-imide). Bio-Alcamid made my skin lumpy, so I would like to go back to Sculptra. Would it be dangerous to have my Bio-Alcamid implants removed? What would you do in this situation?

YOU & YOUR LABS

 Determining HIV Infection Date
I was recently diagnosed with HIV. The results of my first laboratory tests are as follows: My CD4 count is 462 and my viral load is 58,300. Based on these numbers, would it be possible to determine when I was infected? Also, should I think about starting treatment?


 Should I Start HIV Treatment?
I was infected and diagnosed with HIV just over two years ago. At the time my CD4 count was 1,200 and my viral load was about 100,000. My most recent CD4 test results have been between 540 and 650. My viral load has gone down from 40,000 to 24,000 in the past six months. I know there has been a lot of talk recently about starting HIV meds earlier than a CD4 count of 350. My doctor doesn't think I need to start meds now, but I worry that I am putting my immune system at further risk by waiting to start. What do you think?


Also Worth Noting: Connect With Others
Finally Disclosed to My Family
(A recent post from the "Living With HIV" board)

I have been positive for five years and this past weekend I finally disclosed my status to my family. I struggled so long with how to tell them or if I even should tell them. I tried to forget I had HIV by not talking about it or even thinking about it. This was negatively affecting my physical and emotional health. I decided I needed to seek support from the people I love. I almost expected anger and blaming, but got just the opposite. My parents offered support, love and understanding. It has been liberating and refreshing after years of silence and secrecy.

I am certainly not advocating for people to start telling everybody in their life that they have HIV. I just feel the need to share my story. I haven't felt this optimistic and ... complete in a long time.

-- TheBoyWhoLived

Click here to join this discussion thread, or to start your own!

HIV TRANSMISSION

 Is There Any Risk From Sucking a Woman's Breasts?
I met a woman and went back to her place. There was no vaginal sex, no anal sex, no oral sex, no drugs -- I didn't even touch her vagina. I thought I was safe. The only thing we did was a little kissing and some breast-sucking. During the sucking act I think I tasted something weird coming out of her nipple. Could I have gotten HIV from this?


 Anything Dangerous About Anal Intercourse for HIV-Negative Couples?
Is anal sex OK if both partners have been tested and are HIV negative?

STRANGE BUT TRUE

 More Than Love in the Air?
A man in my area known to have HIV rode by my car on a bicycle. As he rode by and came directly in front of my car, I noticed his whole leg was bleeding! Could the wind have blown his blood in my eyes, since my window was rolled down at the time?


 Dangers of "Gay Smothering"?
Is "gay smothering" dangerous? Could you suffocate if you were with a chubby man and he sat on your face?


Activist Central

 ART Initiation at <350 -- Call on WHO and UNAIDS to Save Lives!


 Volunteer at a Camp for HIV-Affected Kids


 Tell President Obama: No More Money for Ineffective Abstinence-Only-Until-Marriage Programs


 Congratulate Obama ...

... And remind him of his commitment to a National AIDS Strategy!


 Protest Arrests in Iran and Senegal

What to know about arrests in Iran and Senegal, and what you can do to help.


  Demand a National U.S. Strategy to Fight HIV

Support the call and sign the petition!